MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER

CODMAN AND SHURTLEFF, INC (MEXICO) ENVOY 6F, MPD 100CM; PERCUTANEOUS CATHETER
Catalog Number 67025800
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient date of birth, weight, height, medical history, race, and ethnicity was not reported.(b)(6).The product is available for evaluation and testing; additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the middle portion of the 6f envoy mpd 100cm (67025800/17694731) guide catheter was noted to be fractured prior to use in the patient.The unspecified microcatheter could not be inserted due to the fracture.The device was not used in the patient; therefore, no patient complications occurred as a result of the event.The product will be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion]: as reported by a healthcare professional, the middle portion of the 6f envoy mpd 100cm (67025800/17694731) guiding catheter was noted to be fractured prior to use in the patient.The unspecified microcatheter could not be inserted due to the fracture.The device was not used in the patient; therefore, no patient complications occurred as a result of the event.No further information could be obtained.The envoy guiding catheter was not returned for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product available for analysis, the customer report that the catheter was cracked and obstructed could not be confirmed.Based on the device history record review, there is no indication that the event is related to the manufacturing process of the unit.Catheter damage and obstructed are known potential product failures associated with the use of the device.The instructions for use (ifu) states the following: ¿inspect the catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a catheter that has been damaged in any way.If damage is detected, replace with another envoy guiding catheter that is not damaged.If strong resistance is met during manipulation, discontinue the procedure and determine the cause for the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.¿ assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint product; however, it is possible that procedural and handling factors, including device manipulation, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
ENVOY 6F, MPD 100CM
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key8208392
Report Number1226348-2019-00804
Device Sequence Number1670072
Product Code DQY
UDI-Device Identifier10886704031734
UDI-Public10886704031734
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue Number67025800
Device Lot Number17694731
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date01/02/2019
Supplement Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR